Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Lexapro side effect

Hello, So i've been on Lexapro 10mg for about 4 weeks now and since a couple of days ago i've been feeling very tired and sleepy to the point that all i want to do is sleep. Will this effect go away or am i experiencing the true effects of Lexapro? Thanks.
5 Responses
Avatar universal
SSRIs like Lexapro can affect us all in different ways in my opinion.  Had you been feeling this the entire time, or just recently?  Could there be other factors that are making your feel tired?  I know that some days (or even some weeks) can be really challenging depending what is going on in my life.  
Avatar universal
Hello and thanks for the reply. I've been on the full 10mg for exactly a month and prior to that i worked my way up slowly to the 10mg. The only time i would feel a little tired and sleepy for a few days was when i increased the dosage. My dosage has been stable for the past month and just few days ago i've started to feel lethargic. it really cought me by surprise and it's making me kinda depressed.
Avatar universal
So, i called my doc today to let him now what's been going on with me for the past 5 weeks on Lexapro, basically that im still anxious and depressed and feel like a zombie. My 6 week follow up is on tuesday but decided to call him today and he told me to go down to 5mg. To be honest i'm somewhat doscouraged after talking to him. I feel that i need to up my dosage rather than lower it. I feel that by lowering it, it will give me more anxiety and send me in deeper depression. Any thoughts? I scheduled my follow up for Monday and he want me to stay on the 5mg until i meet wiht him. Thanks
Avatar universal
I would listen to your doctor until your appointment where you can discuss other treatment options.  Sometimes, a different medication will work....in my opinion, it can sometimes be a little trial and error before we find the right med and dosage.  
Avatar universal
I have just rec'd samples of Lexapro from my doctor yesterday to treat panic attacks. I've been taking Xanax when I get an attack and they seem to be coming a bit more frequent than I'd like - so I was prescribed 5mg for the first week, then 10mg of Lexapro from my doctor.

I'm trying to be optimistic here...

Last night I actually slept pretty well, better than previous nights -- wasn't up and down like I normally am. I awoke, semi-rested... I experienced a lot of night sweats last night.

Tonight I've taken 5mg and here I sit, sorta tired, but not ready to go to bed yet.
I feel a bit chesty after taking the medicine.... I'm not sweaty tonight.

I'm hoping this works for me -- unsure why I'm experiencing panic at all.. but it happens.

Good luck with the medicine... Hope it works for you. I'm working it works for me :)
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?